Georgia, 2021

Hail and Damaging Winds in Georgia, April 24, 2021

April 24, 2021 · NWS FFC · 31 events in 15 counties and zones

A mid-level short wave, and an associated surface low and cold, front swept through the region. A moderately unstable airmass ahead of this system helped to fuel scattered severe thunderstorms across north Georgia during the afternoon and into the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6.1 million
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A mid-level short wave, and an associated surface low and cold, front swept through the region. A moderately unstable airmass ahead of this system helped to fuel scattered severe thunderstorms across north Georgia during the afternoon and into the evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 24, 3:07 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 24, 3:07 PM EST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
407 PM EDT Sat Apr 24 2021

.UPDATE...
Updated to add the severe thunderstorm watch.

&&

.PREV DISCUSSION... /Issued 301 PM EDT Sat Apr 24 2021/

SHORT TERM /Today through Monday/...
Warm front looks to be along or just north of the I-20 corridor. The
forecast dilemma for today remains the potential for convective
development this afternoon and evening...and if it will be
strong/severe. Most of the CWA is now in the warm sector and clouds
have begun to break. With some ascent provided by a 500mb
trough/cold pool, do expect additional thunderstorms to develop. It
may take awhile for the airmass to recover after this mornings
widespread rain...so timing should be late afternoon/early evening.
The primary hazards would be damaging wind gusts and large hail. An
isolated brief tornado cannot be ruled out.

High pressure and dry conditions anticipated for the remainder of
the short term period of the forecast.

NListemaa

LONG TERM /Monday Night through Friday/...
Dry start to the extended with a surface high sinking into the
Carolina with a broad trough aloft approaching the CWA. This ridge
will be the primary weather inhibitor that keeps the area PoP
free through the most of the extended. Approaching Wednesday,
synoptic pattern begins a slow transition with model guidance
solutions showing a mid/upper level trough deepen over the
southern Great Plains. Past Wednesday however, guidance differs
drastically on what exactly they want to do with this trough. The
GFS progs a very deep single trough developing with a surface low
moving up the Ohio River Valley, bringing the associated cold
front across the area on Thursday Night/Friday morning.

Meanwhile, the European model has the same deep trough developing,
but continuing to deepen into a cut-off upper low that eventually
becomes stacked over Texas. Euro solution also shows another long
wave trough starting to sink down into the Midwest during this same
period, while the GFS is really sticking with one deep trough
system. So in short and to put it lightly, there is a great deal of
model disparity in the long term past Wednesday so went with low
range slight chance pops starting Thursday afternoon, lasting
through and topping out at mid range chance on Friday.

41

AVIATION... 18Z Update... MVFR cigs expected for much of the
afternoon. A few breaks showing up in the clouds with higher cigs,
but do think it will be short lived, especially if sct tsra
around. Best timing for tsra will be during the late afternoon/eve
if the airmass is able to recover. Not confident on IFR cigs
overnight, but added a SCT deck. Clearing expected right around
12Z SUN.

//ATL Confidence...18Z Update...
Med confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          52  74  51  78 /  40   0   0   0
Atlanta         51  71  52  77 /  40   0   0   0
Blairsville     46  67  44  75 /  30   0   0   0
Cartersville    49  71  46  79 /  40   0   0   0
Columbus        54  75  53  81 /  60   0   0   0
Gainesville     51  72  50  77 /  40   0   0   0
Macon           55  76  52  81 /  70   0   0   0
Rome            51  72  47  81 /  40   0   0   0
Peachtree City  51  72  48  79 /  50   0   0   0
Vidalia         60  76  56  81 /  90   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 10 PM EDT this evening for the
following zones: Chattahoochee...Crisp...Dooly...Harris...
Macon...Marion...Muscogee...Schley...Stewart...Sumter...Talbot...
Taylor...Webster.

&&

SHORT TERM...NListemaa
LONG TERM....41
AVIATION...NListemaa
Hazardous weather outlook, Apr 24, 9:51 AM EST, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1051 AM EDT Sat Apr 24 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251500-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1051 AM EDT Sat Apr 24 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Heavy rainfall and thunderstorms are currently pushing across the
state this morning. In addition, there remains a risk for strong
to severe thunderstorms and heavy rainfall again this afternoon,
generally along and south of a line from Columbus to Macon to
Swainsboro. The main threats include damaging wind, large hail
and a few brief tornadoes will be possible.

While widespread flash flooding is not anticipated, heavy rain
could create localized flooding especially across south central
GA.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Thunderstorms are possible again on Thursday and into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested at this time, but spotters
are encouraged to submit reports of severe weather through the web
by going to weather.gov/atlanta. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

In the hours before

Special weather statement, Apr 24, 3:36 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
436 PM EDT Sat Apr 24 2021

GAZ044-053-054-242100-
Fayette GA-Coweta GA-South Fulton GA-
436 PM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...NORTHERN
COWETA AND SOUTHWESTERN SOUTH FULTON COUNTIES UNTIL 500 PM EDT...

At 436 PM EDT...a strong thunderstorm was over Arnco-Sargent, or near
Newnan...moving east at 50 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Newnan, Peachtree City, Union City, Fairburn, Tyrone, Palmetto,
Whitesburg, Chattahoochee Hills, Plant Yates, Arnco-Sargent, Dunaway
Gardens, Cannongate, Sandy Creek, Roscoe, Thomas Crossroads and
Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3348 8490 3349 8488 3349 8486 3351 8484
      3351 8483 3353 8482 3365 8461 3357 8447
      3342 8452 3337 8490 3344 8492
TIME...MOT...LOC 2036Z 247DEG 44KT 3343 8485

WIND...40MPH
Special weather statement, Apr 24, 3:50 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
450 PM EDT Sat Apr 24 2021

GAZ042-043-242115-
Douglas GA-Carroll GA-
450 PM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS AND CARROLL
COUNTIES UNTIL 515 PM EDT...

At 450 PM EDT...a strong thunderstorm was over Carrollton...moving
east at 40 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Carrollton, Villa Rica, Mount Zion, Abilene, John Tanner State Park,
Treasure Lake, Hannah, Bill Arp and Fairplay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3362 8519 3375 8490 3366 8479 3356 8482
      3355 8483 3354 8483 3353 8517
TIME...MOT...LOC 2050Z 254DEG 36KT 3358 8512

WIND...40MPH
Special weather statement, Apr 24, 3:56 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 PM EDT Sat Apr 24 2021

GAZ033-044>046-054-055-057-242130-
Fayette GA-North Fulton GA-Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
South Fulton GA-
456 PM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...NORTH
FULTON...SOUTHWESTERN ROCKDALE...CLAYTON...SOUTHWESTERN DEKALB...
NORTHWESTERN HENRY AND SOUTHEASTERN SOUTH FULTON COUNTIES UNTIL 530
PM EDT...

At 456 PM EDT...a strong thunderstorm was over Union City, or 9 miles
northwest of Fayetteville...moving east at 50 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Decatur, Jonesboro, East Point, Stockbridge, Union City,
Forest Park, Riverdale, College Park, Fairburn, Tyrone, Morrow,
Hapeville, Avondale Estates, Lake City, Belvedere Park,
Hartsfield-Jackson Airport, Candler-Mcafee, Rex and Belmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3379 8424 3370 8411 3355 8413 3349 8459
      3358 8463
TIME...MOT...LOC 2056Z 249DEG 49KT 3356 8455

WIND...40MPH
Special weather statement, Apr 24, 4:11 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT Sat Apr 24 2021

GAZ042>044-242145-
Douglas GA-Carroll GA-South Fulton GA-
511 PM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DOUGLAS...EASTERN
CARROLL AND WESTERN SOUTH FULTON COUNTIES UNTIL 545 PM EDT...

At 511 PM EDT...a strong thunderstorm was over Hannah, or 12 miles
southwest of Douglasville...moving east at 45 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Union City, Fairburn, Palmetto, Chattahoochee Hills, Byers
Crossroads, Hannah, Campbellton, Chapel Hill, Fairplay and Bill Arp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3352 8489 3364 8490 3372 8465 3363 8455
      3352 8462
TIME...MOT...LOC 2111Z 260DEG 41KT 3359 8483

WIND...40MPH

The radar

The Atlanta radar (KFFC), 49 km away, was scanning. The volume nearest the first event began at 21:16 UTC.

Open the radar archive at this moment

Event by event

20 hail, 11 thunderstorm wind. Local standard time, as filed.

Hail, De Kalb

When
April 24, 4:18 PM EST to 4:38 PM EST
Where
De Kalb County, 1.8 mi NE of Panthersville
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.720, -84.250

The DeKalb County Emergency manager reported quarter size hail near I-20 and Columbia Road.

Hail, De Kalb

When
April 24, 4:18 PM EST to 4:38 PM EST
Where
De Kalb County, 1.72 mi W of Gresham Park
Measured
1 in hail
Reported by
Social Media
Coordinates
33.720, -84.330

Several reports of hail up to the size of quarters were received over social media from the east Atlanta area.

Hail, De Kalb

When
April 24, 4:22 PM EST to 4:35 PM EST
Where
De Kalb County, 1.38 mi S of Deerwood Park
Measured
1.75 in hail
Property damage
$4.0 million
Reported by
Public
Coordinates
33.750, -84.300

The public reported hail as large as golf balls in the East Lake area.

Hail, De Kalb

When
April 24, 4:22 PM EST to 4:45 PM EST
Where
De Kalb County, 0.86 mi S of Deerwood Park
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.758, -84.298

An amateur radio operator reported nickel size hail at McKoy Park in Decatur.

Hail, De Kalb

When
April 24, 4:30 PM EST to 4:45 PM EST
Where
De Kalb County, 1.34 mi ENE of Stone Mtn
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.810, -84.150

An amateur radio operator reported hail up to the size of quarters at Stone Mountain Park.

Hail, Troup

When
April 24, 4:40 PM EST to 4:50 PM EST
Where
Troup County, 1.48 mi WNW of Cottons Crossroads
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
32.875, -85.145

The broadcast media reported hail the size of ping pong balls at the intersection of Highways 103 and 18.

Hail, Gwinnett

When
April 24, 4:46 PM EST to 5:00 PM EST
Where
Gwinnett County, 1.25 mi E of Gloster
Measured
1 in hail
Reported by
Public
Coordinates
33.901, -84.048

The public reported hail the size of quarters at Emerald Forest Circle SW and Five Forks Trickum Road SW.

Hail, Troup

When
April 24, 4:55 PM EST to 5:05 PM EST
Where
Troup County, 0.51 mi N of La Grange
Measured
1 in hail
Reported by
Social Media
Coordinates
33.037, -85.031

A report of quarter size hail at the intersection of Main Street and Broome Street was received over social media.

Hail, Troup

When
April 24, 4:58 PM EST to 5:08 PM EST
Where
Troup County, 2.53 mi SW of Whitfield
Measured
1 in hail
Reported by
River/Stream Gage
Coordinates
33.059, -84.986

A report of hail the size of quarters on North Davis Road near Hogansville Road was received over social media.

Hail, Meriwether

When
April 24, 5:09 PM EST to 5:19 PM EST
Where
Meriwether County, 0.41 mi ENE of St Marks
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
33.122, -84.823

The broadcast media reported quarter size hail along St. Marks Road near Greenville Road.

Hail, Forsyth

When
April 24, 6:00 PM EST to 6:10 PM EST
Where
Forsyth County, 1.85 mi WSW of Drew
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.190, -84.250

A trained spotter reported hail the size of quarters 2 miles southeast of Holbrook.

Hail, Forsyth

When
April 24, 6:03 PM EST to 6:15 PM EST
Where
Forsyth County, 2.69 mi SW of Drew
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.170, -84.250

The Forsyth County Emergency Manager reported quarter size hail in the southern part of the county.

Hail, Forsyth

When
April 24, 6:18 PM EST to 6:25 PM EST
Where
Forsyth County, 0.9 mi NE of Coal Mtn
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.280, -84.090

The Forsyth County Emergency Manager reported hail the size of quarters near the intersection of Highway 9 and Hopewell Road.

Hail, Forsyth

When
April 24, 6:18 PM EST to 6:30 PM EST
Where
Forsyth County, 1.5 mi NNE of Coal Mtn
Measured
1.25 in hail
Reported by
Public
Coordinates
34.290, -84.090

The public reported quarter to half dollar size hail near the intersection of Highway 9 and Hopewell Road.

Hail, Forsyth

When
April 24, 6:23 PM EST to 6:33 PM EST
Where
Forsyth County, 2.7 mi ESE of Silver City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.320, -84.074

A trained spotter reported quarter size hail near the intersection of Hopewell Road and Jot Em Down Road.

Hail, Hall

When
April 24, 6:25 PM EST to 6:30 PM EST
Where
Hall County, 5.33 mi WSW of Murrayville
Measured
1.75 in hail
Property damage
$1.8 million
Reported by
NWS Employee
Coordinates
34.380, -83.980

A retired National Weather Service employee reported hail as big as golf balls on Chestatee Point on Lake Lanier.

Hail, Dawson

When
April 24, 6:28 PM EST to 6:38 PM EST
Where
Dawson County, 2.37 mi NNE of Lumpkin
Measured
1.25 in hail
Reported by
Social Media
Coordinates
34.400, -84.010

A report was received over social media of hail the size of half dollars near the intersection of Highways 400 and 136.

Hail, Hall

When
April 24, 6:42 PM EST to 6:52 PM EST
Where
Hall County, 3.97 mi W of Clermont
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.482, -83.840

A trained spotter reported quarter size hail in the 6200 block of Dahlonega Highway in Clermont.

Thunderstorm Wind, Carroll

When
April 24, 6:49 PM EST to 6:59 PM EST
Where
Carroll County, 1.73 mi W of Tyus to 1.51 mi NE of Clem
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
33.470, -85.230

The Carroll County Emergency Manager reported several trees blown down across the southern half of the county from around Bowden to Roopville, Carrollton and Whitesburg. Trees were blown onto a house near Tyus Veal Road.

Thunderstorm Wind, Paulding

When
April 24, 6:52 PM EST to 7:12 PM EST
Where
Paulding County, 1.86 mi WSW of Union to 0.85 mi ESE of Hiram
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.820, -85.010

The Paulding County Emergency Manager reported numerous trees and power lines blown down across the southern half of the county in a swath around 5 to 10 miles wide from the Draketown area to Dallas, Hiram and Floral Path.

Hail, Carroll

When
April 24, 6:56 PM EST to 7:06 PM EST
Where
Carroll County, 2.27 mi ESE of Mandeville
Measured
1 in hail
Reported by
Social Media
Coordinates
33.632, -85.097

A report of quarter size hail on Laurel Creek Court was received over social media.

Thunderstorm Wind, Douglas

When
April 24, 7:09 PM EST to 7:20 PM EST
Where
Douglas County, 1.25 mi NNW of Fairplay to 1.13 mi NNE of Fairplay
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.647, -84.878

The Douglas County Emergency Manager and the public reported numerous trees blown down in the Fairplay area, generally along Liberty Road from Tyree Road to Banks Mill Road.

Thunderstorm Wind, Troup

When
April 24, 7:31 PM EST to 8:06 PM EST
Where
Troup County, 1.99 mi NNE of West Pt to 0.52 mi SSW of Trimble
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
32.895, -85.164

The Troup County Emergency Manager reported numerous trees and power lines blown down across the county from West point northeastward across LaGrange to Hogansville.

Thunderstorm Wind, Clayton

When
April 24, 7:32 PM EST to 7:57 PM EST
Where
Clayton County, 0.26 mi NE of Forest Park to 0.49 mi NE of Arrowhead Vlg
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.622, -84.367

The Clayton County Emergency Manager and the general public reported numerous trees and power lines blown down from the Forest Park area to Morrow.

Thunderstorm Wind, Coweta

When
April 24, 7:32 PM EST to 7:35 PM EST
Where
Coweta County, 2.2 mi SSW of Thomas Xrds
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
33.373, -84.700

An off-duty National Weather Service employee reported a large tree blown down across Lower Fayetteville Road just east of Chandlers Creek.

Hail, Clayton

When
April 24, 7:41 PM EST to 7:55 PM EST
Where
Clayton County, 0.69 mi S of Atlanta Hartsfield I
Measured
1.25 in hail
Reported by
Official NWS Observations
Coordinates
33.640, -84.430

The weather observer at Hartsfield-Jackson Atlanta International Airport reported hail up to the size of half dollars.

Thunderstorm Wind, Clayton

When
April 24, 7:41 PM EST
Where
Clayton County, 1.54 mi SSW of Atlanta Hartsfield I
Measured
66 kt (76 mph) measured gust
Reported by
ASOS
Coordinates
33.630, -84.442

The ASOS at Hartsfield-Jackson Atlanta International Airport (KATL) recorded a wind gust of 76 mph.

Thunderstorm Wind, Rockdale

When
April 24, 7:50 PM EST to 8:10 PM EST
Where
Rockdale County, 1.77 mi W of Blossom to 1.78 mi S of Sardum
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.600, -84.101

The Rockdale County Emergency Manager reported numerous trees and power lines blown down across the county in a swath around 5 miles wide from the southwestern reaches of the county northeastward across Conyers into the Zingara area.

Thunderstorm Wind, Gwinnett

When
April 24, 8:00 PM EST to 8:15 PM EST
Where
Gwinnett County, 2.15 mi E of Centerville to 1.49 mi NW of Rosebud
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.801, -84.013

The Gwinnett County Emergency Manager reported trees and power lines blown down between Centerville and Loganville from the 4000 block of Summer Place to the 2700 block of Lenora Road SW.

Thunderstorm Wind, Upson

When
April 24, 8:44 PM EST to 8:54 PM EST
Where
Upson County, 0.7 mi NNW of Hannah Mill
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.939, -84.356

The Upson County Emergency Manager reported a couple of trees blown down along Manley Road.

Thunderstorm Wind, Baldwin

When
April 24, 9:27 PM EST to 9:37 PM EST
Where
Baldwin County, 0.33 mi NNW of Carling
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.054, -83.233

The Baldwin County Emergency Manager reported a tree blown down around the intersection of 1st Street and Luhaven Street.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2021Every state in 2021This day in weather historyWarnings in Georgia, April 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 950724, 950725, 950721, 950726, 950727, 950728, 950729, 950730, 950731, 950732, 950733, 950734, 950735, 950736, 950737, 950738, 950739, 950740, 950754, 950755, 950741, 950757, 950764, 950758, 950759, 950742, 950790, 950769, 950779, 950781, 950785.